Alert archive / California / Heat Advisories in 2018
Heat Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jul 27, 2018, 3:23 AM PDT for Mendocino County, Trinity County, California. It took effect at Jul 27, 2018, 11:00 AM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2018, 3:23 AM PDT (10:23 UTC)
- In effect from
- Jul 27, 2018, 11:00 AM PDT
- Expired
- Jul 28, 2018, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4578 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS76 KEKA 271023 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 323 AM PDT Fri Jul 27 2018 ...Hot temperatures for portions of interior Northwest California... .High temperatures will generally range from 95 to 105 degrees with local hot spots around Ukiah and the Trinity River peaking around 108 today. Temperatures will ease slightly for the weekend, but will still crest above 100 degrees in the hottest locations. CAZ107-108-110-111-113-272330- /O.NEW.KEKA.HT.Y.0010.180727T1800Z-180728T0300Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 323 AM PDT Fri Jul 27 2018 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 11 AM this morning to 8 PM PDT this evening. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth...Leggett...Laytonville...Willits... Covelo...Ukiah...Hopland. * TEMPERATURES...High temperatures between 95 and 105 with overnight lows in the 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
3 follow-up statements
976 WWUS76 KEKA 272116 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 216 PM PDT Fri Jul 27 2018 CAZ107-108-110-111-113-281030- /O.EXT.KEKA.HT.Y.0010.000000T0000Z-180729T0300Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 216 PM PDT Fri Jul 27 2018 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... * LOCATIONS INCLUDE...Hayfork...Ruth...Leggett...Laytonville... Willits...Covelo...Weaverville...Burnt ...Ranch...Trinity Center...Ukiah...Hopland. * TEMPERATURES...High temperatures between 95 and 110 with overnight lows in the 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
718 WWUS76 KEKA 280958 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 258 AM PDT Sat Jul 28 2018 ...HOT AND DRY THIS WEEKEND... CAZ107-108-110-111-113-290030- /O.CON.KEKA.HT.Y.0010.000000T0000Z-180729T0300Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 258 AM PDT Sat Jul 28 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Hayfork...Ruth...Leggett...Laytonville... Willits...Covelo...Weaverville...Burnt Ranch...Trinity Center...Ukiah...Hopland. * TEMPERATURES...High temperatures between 102 and 107 with overnight lows in the lower to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
988 WWUS76 KEKA 282119 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 219 PM PDT Sat Jul 28 2018 CAZ107-108-110-111-113-290300- /O.CON.KEKA.HT.Y.0010.000000T0000Z-180729T0300Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 219 PM PDT Sat Jul 28 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Hayfork...Ruth...Leggett...Laytonville... Willits...Covelo...Weaverville...Burnt ...Ranch...Trinity Center...Ukiah...Hopland. * TEMPERATURES...High temperatures between 95 and 105 with overnight lows in the lower to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jul 26, 2:57 PM PDT, 12 hours 26 minutes earlier.
Area forecast discussion, Jul 26, 2:57 PM PDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PDT Thu Jul 26 2018
.SYNOPSIS...Hot and dry conditions will continue across inland areas
for the foreseeable future, with typical cool and periodically
cloudy conditions near the coast. Areas of smoke and haze will be
found locally around wildfires near the Oregon border and east of
Weaverville.
&&
.DISCUSSION...Upper-level high pressure centered over the
southwestern United States will continue to be in control of our
weather, largely through the next week. This will mean the hot
weather will continue across inland areas. That said, an upper-
level trough trying to drop southward across Washington and Oregon
will put a minor dent in the upper-high heading into this
weekend, and thus allow temperatures to back off just a bit.
Temperatures currently are running at least a few degrees above
yesterdays temperatures at this hour, which means some areas of
Trinity and Mendocino county will reach 105 to 110 degrees by the
end of the afternoon. These same areas will back off into the low
100s on Friday. Interior valley areas will then drop back more
into the 80s and 90s for next week, as a more substantial trough
tries to push into the Pacific Northwest. Dry weather will
persist, with largely cloud-free skies across inland areas.
However, areas of smoke and haze will be found around some of the
area wildfires. Fortunately for the bulk of northwest California,
the low and mid-level wind flow will keep smoke from the Carr fire
off to the east where it will plague the northern Sacramento
Valley. Some smoke from fires in Oregon and from the Natchez fire
will impact Del Norte County, but it looks like just some thin
haze or very localized patchy smoke for the rest of our area.
At the coast, very little change is expected through the weekend
into next week, with seasonably cooler temperatures compared to
inland areas. Stratus has retreated back to the immediate coast
similar to yesterday, though it took a couple hours longer to do
so. Though we aren't seen much sign of this yet, areas downwind of
Cape Blanco and Cape Mendocino, including Crescent City and
especially Shelter Cove, may start to see more in the way of
sunshine later on Friday and especially this weekend as northerly
winds over the coastal waters increase. At some point this may
help scour our stratus from the rest of the coast during one of
the upcoming afternoons, resulting in a longer duration of
clearing, but that is not certain. A slightly deeper marine layer
this weekend and into next week may allow for a bit less in the
way of fog and more of a low-cloud deck at the coast, but also
push the stratus slightly farther inland up the river valleys.
&&
.AVIATION...Days of an extensive and persistent shallow marine layer
continued along the North Coast today with tops averaging 010-015
feet. A coastal shear zone also resulted in BINOVC strands
offshore. but, the main air terminals at ACV and CEC remained
entrenched, resulting in LIFR conditions into afternoon. Today's
model guidance and BUFKIT follow in the footsteps of continuity by
maintaining LIFR/IFR CIGS at the coast while VIS rise to MVFR-VFR
in the afternoon. Any partial clearing at the main terminals will
be brief this afternoon, and could once again have possible
impacts of flight interruptions late afternoon/evening and
overnight/morning.
Interior mountain/valley airfields will remain VFR. Some minor FU
(smoke)aloft will be possible over local areas in Trinity and
Mendocino. /TA
&&
.MARINE...A prominent area of surface high pressure over the
northeastern Pacific, combined with low pressure over the
intermountain west, is yielding a seasonably tight pressure gradient
across the coastal waters of northwest California. As a result,
northerly winds are gradually strengthening, such that small craft
wind speeds will become probable over the outer waters by this
evening. Winds over the northern waters are forecast to weakenn to
10-15 kt Saturday afternoon, while 15-25 kt northerlies gusting
to 30 kt persist over the southern outer waters through much of the
next 7 days. Steep short-period wind waves will accompany the gusty
north winds, with localized enhancement to winds and seas likely
along the south side of Cape Mendocino.
&&
.FIRE WEATHER...It remains hot and dry across northwest
California and these conditions will persist through the rest for
the week, only easing slightly this weekend. Interior temperatures
will soar into the upper 90s to mid 100s during the afternoon
with some areas around Ukiah and along the Trinity River peaking
between 105 and 110 today. These temps will drop more into the 90
to 100 range this weekend and early next week. Overnight
recoveries will remain good in the valleys, but only moderate in
upper elevations within the thermal belt. Winds will remain mostly
light and heavily influenced by terrain, however localized gustier
west-northwest winds will occur across the higher terrain of
eastern Trinity county late this afternoon into this evening. This
is not expected to be widespread enough or long enough duration to
reach Red Flag Criteria, but will be a concern for the Carr Fire.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 11 PM PDT this evening for CAZ106>108-110-
111-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 7 PM
this evening to 5 AM PDT Saturday for PZZ470.
Small Craft Advisory from 7 PM this evening to 5 PM PDT Sunday
for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngNearby
Heat Advisories in California, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.